MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 364960
Medical Device Problem Codes Delivered as Unsterile Product (1421); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® blood collection tubes for microbiological studies there was erroneous results and sterility (product not sterile).The following information was provided by the initial reporter.It is reported customer experienced a false positive and sterility issues."bd sps yellow top tubes are used for sterility testing of cellular therapy products.Products collected showed positive sterilities of gram positive rods.After sending the blank sps tube lot of sterility testing, gram positive rods were also found.The tubes have caused reporting of multiple false positive results due to it not being sterile; 13 product samples collected have tested positive for bacillus and/or coryneform bacteria.Fda safety report id# (b)(4).".
 
Additional Manufacturer Narrative
The following fields have been updated with additional information.D9: device available for evaluation: yes.D9: returned to manufacturer on: 25-oct-2021.Investigation summary: material #: 364960, lot/batch #: 0316301.Bd received samples for investigation, however testing of samples is not the preferred method for this type of investigation.The sps product 364960 batch 0316301 was manufactured on november 25th 2020- nov 28th 2020 on line 5.A review of bioburden, sterility, and environmental routine test records from the time period of october 1st 2020- march 12th 2021 has been performed as those dates bracket the routine sterility dose audits performed before and after batch 0316301 was manufactured.The records reviewed were confirmed to be acceptable against limits.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for a sterility failure (which would have contributed to the false positive result of bacillus and/or coryneform bacteria).Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12611255
Report Number1917413-2021-00891
Device Sequence Number1348503
Product Code JKA
UDI-Device Identifier50382903649605
UDI-Public50382903649605
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model Number364960
Device Catalogue Number364960
Device Lot Number0316301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown